Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 01:08:05 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631518
  • Total Topics: 47804
  • Online Today: 244
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tuberculosis And HIV Meds  (Read 1194 times)

0 Members and 1 Guest are viewing this topic.

Offline Rusty

  • Member
  • Posts: 28
Tuberculosis And HIV Meds
« on: September 29, 2006, 07:56:22 AM »
Just wondered if anyone else has experianced what I have, Went down with T.B in June 04. Was treated for 6 months, felt better but it was still difficult to put any weight on. Started new HIV drug regime in April 05 which has given me a below 50 viral load for the first time. Started to feel worse as my cd4 count improved slightly too. It turned out after another 6 months of no one really checking, that my T.B had reoccured or in my case probably didnt go away in the first place. Had a bronchoscopy to confirm that is was T.B again but this time was MDR. Started more antibiotics Nov 05 and still taking them now, hopefully will finish in November, cant wait.
I do feel much better now but the antibiotics just make you feel sick and puts you off eating all of the time. I am so fed up of not being able to eat properly it just drives me crazy.
I want to put on weight and look half decent again but to do this I have to eat, its impossible at times. I take supplements for food like scandishakes and enlive plus which do work to a degree but to gain weight I  should be eating as well. I really do hope that when I finish my antibiotics that my appetite returns. What do you think?

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Tuberculosis And HIV Meds
« Reply #1 on: September 29, 2006, 11:11:51 AM »
Rusty, hello

TB is a toughie, and the antibiotics they use to treat it are very strong, with nasty side effects, esp. on the gut.  There's no point trying to recover weight etc til the active TB infection's gone. Just make sure you get enough nutrients and water, even it it means resorting to things like milk protein drinks, or whatever you can keep down.  Plus the dying bugs will kick up a fight. Since your immune system will be very active kicking its backside then feeling crap is gonna happen.  This is to some degree a good sign about the strength of your immune system, it's easy to be very ill but with no symptoms when your CD4 etc is very low. I imagine your appetite will be back when the ABs are history.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.